The Weekly Retro Movie Rundown 118

Cheese and crackers! It’s only the weekend again!

Like like back in the day in the good old US or A, the weekend sees us cruising our way to the Drive In cinema with our oh-so lucky date for the night. We’ll pick up our big box of popcorn and soda on the way to finding our spot in front of the big and bright screen that will soon whisk us off to far and distant lands with it’s celluloid wonder and tinny sounding speakers.

Have a happy retro weekend!

SATURDAY 4th OCTOBER

.
King Kong (1976)
Film4 1:00pm-3:40pm (2 hours 40 minutes)
Oil prospectors travel to a recently discovered and remote Pacific island, where they encounter a gigantic gorilla. The men manage to capture the huge ape and bring it back to America – but the confused creature is terrified by events and escapes, wreaking havoc in New York. Remake of the classic 1933 fantasy adventure, with Jeff Bridges, Jessica Lange and Charles Grodin.

Silverado (1985) Channel 5 5:05pm-7:35pm (2 hours 30 minutes)
Two drifters met by chance in the desert, later joined on their travels by one of the duo’s reckless younger brother and a man they break out of prison. The mismatched foursome rides to a run-down frontier town and fight to free it from the control of a crooked marshal and his cronies. Western, starring Kevin Kline, Kevin Costner, Scott Glenn, Danny Glover, Rosanna Arquette and Jeff Goldblum.

The Hunt for Red October (1990) Film4 6:10pm-8:50pm (2 hours 40 minutes)
A Soviet submarine commander creates an international crisis by piloting his experimental nuclear vessel, which is invisible to sonar, toward the American coast. The US and Russian navies think he is planning to attack and set out to destroy the submarine, but a CIA analyst suspects he intends to defect to the West. Cold War thriller, based on Tom Clancy’s novel, starring Sean Connery, Alec Baldwin and James Earl Jones.

Moonraker (1979) ITV4 9:00pm-11:40pm (2 hours 40 minutes)
James Bond’s investigations into the mysterious disappearance of a space shuttle lead him to a sinister industrialist, who is plotting to wipe out most of the human race. The secret agent also faces a rematch with his old enemy, metal-toothed hitman Jaws. Spy adventure, starring Roger Moore, Michael Lonsdale, Lois Chiles and the late Richard Kiel.

Fun Fact: The budget for Moonraker (1979) was more than the combined budget total of the first six EON James Bond movies put together.
ALSO! The cable that Jaws bites was actually made of licorice. Yum!

Forrest Gump (1994) Film4 9:00pm-11:40pm (2 hours 40 minutes)
A simple soul bumbles his way through a series of bizarre adventures, becoming an American football star, Vietnam veteran, table tennis champion and millionaire businessman – but the love of his life continues to elude him. Robert Zemeckis’s Oscar-winning comedy drama, starring Tom Hanks, Sally Field, Robin Wright and Gary Sinise.

Red Heat (1988) ITV London 10:30pm-12:25am (1 hour 55 minutes)
A Russian detective travels to America to oversee the extradition of a Georgian drug baron responsible for supplying cocaine in Moscow. He is teamed up with a hostile Chicago cop, but when their prisoner kills an officer and escapes, they put aside their mutual mistrust to bring him to justice. Action thriller, starring Arnold Schwarzenegger, James Belushi, Peter Boyle, Laurence Fishburne and Ed O’Ross.

SUNDAY 5th OCTOBER

.
Home Alone 2: Lost in New York (1992)
Film4 1:00pm-3:15pm (2 hours 15 minutes)
Hapless youngster Kevin somehow manages to catch the wrong plane and finds himself heading for New York, while his family jets off to Florida. Having got his hands on his father’s credit card, he is enjoying the good life staying in a luxury hotel – until he bumps into two familiar burglars with an axe to grind. Comedy sequel, starring Macaulay Culkin, Joe Pesci, Daniel Stern, Brenda Fricker and Tim Curry.

Space Jam (1996) ITV2 3:15pm-4:55pm (1 hour 40 minutes)
Aliens arrive on Earth to abduct the Looney Tunes gang as a new attraction at their failing intergalactic theme park. To keep their freedom, Bugs Bunny and friends challenge the invaders to a high-stakes basketball game, calling on Michael Jordan to save the day and send the extraterrestrials back where they came from. Live action and animated comedy, starring Bill Murray and Danny DeVito, with the voices of Billy West and Bill Farmer.

Superman (1978) ITV4 5:00pm-8:00pm (3 hours)
A fledgling superhero crash-lands on Earth after evacuation from his home planet and is taken in by an elderly couple who raise him as their own. But with adolescence comes a greater understanding of his superhuman powers, leading to his rebirth as a crusader for justice and defender of the American way of life. Comic-strip adventure, with Christopher Reeve, Gene Hackman, Margot Kidder and Marlon Brando.

Predator 2 (1990) Sky Movies Aliens 9:00pm-11:00pm (2 hours)
A Los Angeles cop, working to bring down the city’s drug gangs, suspects Jamaican criminals when he discovers several of his targets killed and skinned alive. However, the culprit behind the murders reveals himself to be an alien big-game hunter – with the stealth and guile to outwit the police and criminals alike. Sci-fi sequel, starring Danny Glover, Bill Paxton, Gary Busey and Maria Conchita Alonso.

Whatever you’re up to this weekend, always hold the door open for others and wear your seat belt.

xoxo